Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 7, 2019, 7:04 PM CDT for Douglas County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2019, 7:04 PM CDT (00:04 UTC)
- Expired
- Apr 7, 2019, 7:33 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Douglas County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
206
WUUS53 KSGF 080004
SVRSGF
MOC067-080045-
/O.NEW.KSGF.SV.W.0032.190408T0004Z-190408T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
704 PM CDT SUN APR 7 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Eastern Douglas County in southwestern Missouri...
* Until 745 PM CDT.
* At 704 PM CDT, a severe thunderstorm was located 18 miles southwest
of Willow Springs, moving northeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
eastern Douglas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 9228 3706 9214 3705 9209 3680 9210
3680 9233
TIME...MOT...LOC 0004Z 203DEG 23KT 3685 9226
HAIL...1.00IN
WIND...<50MPH
$$
Runnels2 follow-up statements
879
WWUS53 KSGF 080026
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
726 PM CDT SUN APR 7 2019
MOC067-080045-
/O.CON.KSGF.SV.W.0032.000000T0000Z-190408T0045Z/
Douglas MO-
726 PM CDT SUN APR 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN DOUGLAS COUNTY...
At 724 PM CDT, a severe thunderstorm was located 10 miles southwest
of Willow Springs, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm has weakened but will still be capable of
producing damaging winds and small hail as it moves over rural areas
of southeastern Douglas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3696 9216 3701 9212 3705 9209 3680 9210
3680 9218
TIME...MOT...LOC 0024Z 222DEG 21KT 3690 9213
HAIL...1.00IN
WIND...60MPH
$$
Runnels210
WWUS53 KSGF 080033
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
733 PM CDT SUN APR 7 2019
MOC067-080041-
/O.CAN.KSGF.SV.W.0032.000000T0000Z-190408T0045Z/
Douglas MO-
733 PM CDT SUN APR 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGLAS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits as it moved out of Douglas County into northwest Howell
County 10 miles southwest of Willow Springs.
This storm will still be capable of producing gusty winds to 50 mph
and dime size hail as it moves northeast at 30 mph toward Willow
Springs.
LAT...LON 3696 9216 3701 9212 3705 9209 3680 9210
3680 9218
TIME...MOT...LOC 0029Z 203DEG 23KT 3694 9211
$$
RunnelsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:27 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 7, 6:27 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Springfield MO 627 PM CDT Sun Apr 7 2019 ...AVIATION UPDATE... .SHORT TERM...(This evening through Monday) Issued at 238 PM CDT Sun Apr 7 2019 Even though showers and storms have not yet developed, our area remains in the warm sector ahead of an advancing cold front over eastern Kansas this afternoon. Dewpoint temperatures were in the upper 50s to lower 60s, and the latest RAP soundings using the Near Storm Environment Awareness program show current surface based CAPE over 2000 j/kg. 0-6km bulk shear is marginal with values at or below 30 knots. While better low level moisture remains well to our south, think storm development will be possible along the front from later this afternoon through tonight. Monday still looks warm and dry with highs once again reaching the 70s. .LONG TERM...(Monday Night through Sunday) Issued at 238 PM CDT Sun Apr 7 2019 Mainly monitoring trends with the storm system deepening over the central High Plains on Wednesday and moving across our region Wednesday night and Thursday. Initial concern will be increasing southwest winds that will have the potential to gust to over 30 mph, especially Wednesday afternoon and evening. There is pretty decent consistency on the placement of the surface and upper level low over southeast Nebraska Thursday morning, but some differences on precipitation placement. In fact it looks like some areas may get missed altogether on precip as a well developed dry slot is progged to move over our area. For now have maintained very low precip chances as it appears there will be access to gulf moisture. Next concern will be the colder temperatures spilling into our area behind this system on Thursday-Saturday. Both the ECMWF and GFS have the 540 dm thickness line bisecting our forecast area on Friday afternoon. Only slight rebounding in thickness shows up by Saturday morning. Thus confidence remains fairly high in the temperature trends for later this week. Later in the weekend an upper level trough moving across the southern Plains could bring rain to the region during the latter part of the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Pilots flying in and out of the southwest Missouri airports can expect fair weather VFR conditions over the next 24 hours. A few thunderstorms will develop over the eastern Ozarks, however, they should remain away from the TAF sites. Look for light and variable breezes tonight with no low ceilings or reduction to visibility. Safe Travels. && .FIRE WEATHER... Issued at 238 PM CDT Sun Apr 7 2019 On Wednesday afternoon we could see some fire weather concerns as southwest winds increase to over 30 mph at times while temperatures rise into the 80s and minimum relative humidities fall below 40 percent. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Cramer FIRE WEATHER...Terry
Hazardous weather outlook, Apr 7, 6:43 PM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 643 PM CDT Sun Apr 7 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082345- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 643 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Isolated to scattered Thunderstorms are expected to develop late this this evening and continue into tonight as a cold front moves across the region. Strong to severe thunderstorms will be possible south of Interstate 44, with the highest chances over south central Missouri. The strongest storms will be capable of producing damaging winds gusts over 60 mph and hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system is expected to move into the Plains Wednesday with strong winds leading to an elevated threat for grass fires...followed by thunderstorm chances on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Apr 7, 5:31 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
531 PM CDT SUN APR 7 2019
MOZ057-072315-
Miller MO-
531 PM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MILLER COUNTY UNTIL
615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Osage Beach, moving east at 20 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Iberia... Ulman...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3817 9219 3816 9218 3803 9219 3813 9252
3823 9247 3823 9219
TIME...MOT...LOC 2230Z 270DEG 19KT 3817 9245
RunnelsSpecial weather statement, Apr 7, 6:07 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Springfield MO
607 PM CDT SUN APR 7 2019
MOZ105-072345-
Ozark MO-
607 PM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OZARK COUNTY UNTIL 645
PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm near
Theodosia, or 10 miles northwest of Bull Shoals, moving east at 15
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Gainesville... Theodosia...
Pontiac... Sundown...
Hardenville... Tecumseh...
Long Run... Isabella...
Udall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near the northern sections of Bull Shoals Lake, prepare for
strong winds and cloud to ground lightning. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3652 9278 3667 9274 3667 9220 3650 9220
3650 9277
TIME...MOT...LOC 2302Z 274DEG 13KT 3659 9270
RunnelsLocal storm report, Apr 7, 6:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 4 NNE THEODOSIA 36.63N 92.66W
04/07/2019 E0.88 INCH OZARK MO TRAINED SPOTTER
REPORT OF HAIL UP TO NICKEL SIZE.
&&
KPLocal storm report, Apr 7, 6:41 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 4 NNE THEODOSIA 36.63N 92.66W
04/07/2019 E0.88 INCH OZARK MO TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT TIME FROM 4
NNE THEODOSIA. REPORT OF HAIL UP TO NICKEL
SIZE.
&&
KPSpecial weather statement, Apr 7, 6:48 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Springfield MO
648 PM CDT SUN APR 7 2019
MOZ096-105-080030-
Douglas MO-Ozark MO-
648 PM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OZARK AND
SOUTHEASTERN DOUGLAS COUNTIES UNTIL 730 PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Gainesville, or 22 miles west of West Plains,
moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sycamore... Zanoni...
Dora...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3671 9240 3693 9222 3699 9209 3680 9210
3679 9212 3668 9212 3659 9223
TIME...MOT...LOC 2347Z 219DEG 30KT 3672 9226
RunnelsNearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.